MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that ias8-120lp 8 mm access port & low-profile obturator was being used on (b)(6) 2024 during a robotic assisted lap colectomy procedure when it was reported ¿piece of airseal trocar broke and was found inside the patient's abdomen" and "update for this complaint.Talked to the surgeon and it was not a plastic piece of the trocar itself.It was a rubber piece to the sound cap that was found in the abdomen.He believes it may have gotten caught on a grasper and pulled into the abdomen when it ripped.¿ further assessment questioning found that the fragment was removed with the use of a robotic arm.A 10-minute delay was reported and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that a piece of the airseal trocar broke off was confirmed.Examination of returned used device ias8-120lp found that the sound reduction duck bill was broken off the trocar.Visual examination was done per prints ab20034 and ab30337.A likely cause of this issue is the use of excessive force during insertion of instruments through the cannula and/or the insertion of too large an instrument through the cannula.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 38 complaints, regarding 39 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if using the optional sound cap (8 mm, 12 mm), inspect the sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20576868
Report Number3007305485-2024-00164
Device Sequence Number8226777
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)260816(10)202308175
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Catalogue NumberIAS8-120LP
Device Lot Number202308175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic